Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Acneisenemy

Does Aldactone aka:spironolactone cause an initial breakout?

Recommended Posts

Because ever sense I've been taking it.. oh about 5 days or so.. My skin has been bad.. I am NOTICEABLY breaking out more than I used to.. I don't get it.. Does it cause an initial breakout? Because I don't know what else I could be doing wrong that has caused my skin to seek revenge on me..

Share this post


Link to post
Share on other sites

Well, for me it did not, but for some other women I have heard that it has. My skin was fairly good to start with. I had just had a baby and was just starting to get some very minor breakouts (my skin is always awesome when i'm pregnant) and I heard about spiro so I tried it and my skin just stopped breaking out in a couple of weeks. I have heard some women say that it took a while to work and others say it DID give them an initial breakout. If I remember correctly there were some who stopped taking it because they said it didn't help them at all. I think that is a very small minority though. There used to be a good thread on this forum about spiro, but that was a while ago. Do a search on here and see if you can find it maybe.

Share this post


Link to post
Share on other sites

I found the thread thank you! I'm worried that this might not work for me though.. cause it sounds like this typically helps people with adult acne and people with very oily skin.. My skin is fairly dry and I am only 15 (16 in like 3 weeks)

But yeah.. I'm also worried about what I heard about the potassium.. Some people said that you're supposed to have blood tests taken while on it to avoid kidney damage.. and my derm said nothing about this.. I'm worried I might have too much potassium in my daily diet.. which people are saying can actually be fatal and cause kidney failure.. so now I'm starting to wonder if it is safe for me to stay on it.. also I broke out once more.. with a fairly large pimple.. I'm not sure what qualifies as a cyst.. but it might just be one*worried*

Share this post


Link to post
Share on other sites

Yeah, I'd be kinda worried that your derm didn't mention any of the factors and, correct me if I'm wrong, any of the side effects that CAN go along with it. You are VERY young and if you are prescribed spiro while in "childbearing years" are SUPPOSED to be prescribed a birthcontrol pill along with it. I am 32, have had 2 children and have my tubes tied now, so i don't need to worry about this. Now, I'm not trying to pry into your sex life, but if you are sexually active and not using oral contraseptives, you should stop taking spiro now. It can cause serious birth defects in male fetuses (due to the fact that it lowers the amount of male hormone in your body, it will do so in his and can cause his penis/testicles not to form properly). If you are not sexually active and do not plan to be for a while, you should still talk to your derm about your concerns with the potassium and ask about any other side effects you may be concerned about. When i started taking it i lost 7 lbs the first 2 months. I also lost my periods for a year and a half and am just now getting them back, but not regularly. It also caused my hair to fall out a bit (enough to freak me out, but nothing that was like WOW, shes going bald) until i started taking biotin along with it.

He/she really should have talked to you more about it in my opinion. Also, mention your concern about initial breakouts. My answer is always everyone's skin reacts differently to something so ANYTHING is possible.

Share this post


Link to post
Share on other sites

Yeah, I'd be kinda worried that your derm didn't mention any of the factors and, correct me if I'm wrong, any of the side effects that CAN go along with it. You are VERY young and if you are prescribed spiro while in "childbearing years" are SUPPOSED to be prescribed a birthcontrol pill along with it. I am 32, have had 2 children and have my tubes tied now, so i don't need to worry about this. Now, I'm not trying to pry into your sex life, but if you are sexually active and not using oral contraseptives, you should stop taking spiro now. It can cause serious birth defects in male fetuses (due to the fact that it lowers the amount of male hormone in your body, it will do so in his and can cause his penis/testicles not to form properly). If you are not sexually active and do not plan to be for a while, you should still talk to your derm about your concerns with the potassium and ask about any other side effects you may be concerned about. When i started taking it i lost 7 lbs the first 2 months. I also lost my periods for a year and a half and am just now getting them back, but not regularly. It also caused my hair to fall out a bit (enough to freak me out, but nothing that was like WOW, shes going bald) until i started taking biotin along with it.

He/she really should have talked to you more about it in my opinion. Also, mention your concern about initial breakouts. My answer is always everyone's skin reacts differently to something so ANYTHING is possible.

Well, I'm not sexually active.. and plan to stay that way for more than a while.. so that's not so much of a concern for me.. but thank you for telling me that.. the more I know about this drug the better.. but I decided to stop taking it.. because not only am I getting like 3-4 new pimples every day and a cyst like one near my nose now (I have never had a cyst before.. and my skin hasn't been this bad for a LONG time).. they are not healing.. like even small whiteheads.. they just get really red and bigger with more time.. It's really odd.. and it's actually making my skin more oily!.. I couldn't contact my derm.. probably due to the holidays.. So I'm going to stay off of it till I can.. and hopefully then I can ask him more questions about it.. he made it seem like this pill doesn't cause anything serious.. but I'm still worried that it can... also I have health problems involving my thyroid which also deals with hormones to a certain extent.. So I probably should find out how this drug would effect it.. and as for the losing hair thing.. I have noticed I have been losing hair too in this short ammount of time I've had it.. but it might be due to my thyroid as well.. because I have graves disease which fluctuates.. and when it's really bad it does make me lose hair and a lot of weight.. so it could be either one.. Thank you for giving me all this info and for talking to me about it.. I think i'm going to stop taking it till I can contact my derm about my concerns...

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×